Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 16, 2015, 7:49 PM EDT for Catoosa County, Walker County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 16, 2015, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824
WWUS82 KFFC 162349
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT TUE JUN 16 2015
GAZ002-003-170015-
CATOOSA GA-WALKER GA-
749 PM EDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN CATOOSA AND
WALKER COUNTIES UNTIL 815 PM EDT...
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHICKAMAUGA...OR 8 MILES NORTHWEST OF
LAFAYETTE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS CATOOSA AND WALKER COUNTIES THROUGH 815 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
RINGGOLD...FORT OGLETHORPE...CHICKAMAUGA...CHATTANOOGA VALLEY...LA
FAYETTE...CHATTANOOGA VALLEY...GRAYSVILLE...BLUE SPRING...BOYNTON...
NOBLE...COOPER HEIGHTS...BEAUMONT...INDIAN SPRINGS...ROCK SPRING...
FAIRVIEW...WOOD STATION...EAST RIDGE AND APISON.
LAT...LON 3497 8498 3497 8500 3492 8501 3491 8502
3488 8501 3486 8503 3486 8506 3483 8507
3482 8513 3480 8514 3470 8538 3471 8539
3479 8545 3483 8545 3488 8543 3499 8524
3499 8498
TIME...MOT...LOC 2349Z 237DEG 22KT 3481 8537
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 16, 7:45 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 16, 7:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT TUE JUN 16 2015
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE WILL REMAIN ANCHORED SURFACE AND ALOFT OVER THE
SOUTHEAST THROUGH THE SHORT TERM. SATELLITE SHOWING CENTER OF THE
SURFACE HIGH IN THE VICINITY OF SOUTHEAST GEORGIA. THE FORECAST
AREA SHOULD BE MOSTLY DRY THIS AFTERNOON AND EVENING BUT
ISOLATED CONVECTION CANNOT BE RULED OUT. HAVE KEPT SLIGHT
CHANCE AREA WIDE UNTIL EARLY THIS EVENING. NOT MUCH CHANGE EXPECTED
FOR TOMORROW. LOCATION OF THUNDERSTORMS SHOULD BE RANDOM SO HAVE
KEPT A SLIGHT CHANCE ACROSS THE AREA AGAIN ON WEDNESDAY EXCEPT
FOR A BIT HIGHER ACROSS THE MOUNTAINS.
MID TO UPPER 90S ARE EXPECTED AGAIN ACROSS THE FORECAST AREA ON
WEDNESDAY. DEW POINTS HAVE BEEN MIXING OUT INTO THE MID 60S TO NEAR
70 HELPING TO KEEP HEAT INDEX VALUES BELOW ADVISORY CRITERIA EXCEPT
FOR SOME AREAS OVER EAST CENTRAL TODAY. WILL LET THE CURRENT
ADVISORY EXPIRE THIS EVENING. WEDNESDAY LOOKS BORDERLINE EXCEPT IN
A FEW AREAS MAINLY EAST. WILL NOT ISSUE ANY ADVISORY FOR TOMORROW
AT THIS TIME BUT WILL LET THE EVENING AND MIDNIGHT SHIFTS TAKE
ANOTHER LOOK.
41
.LONG TERM /THURSDAY THROUGH TUESDAY/...
ONCE AGAIN...12Z CYCLE OF THE MEDIUM RANGE MODELS REMAIN FAIRLY
CONSISTENT WITH PREVIOUS TRENDS OF SLOWLY WEAKENING THE UPPER RIDGE
BY THE END OF THE WEEK...THROUGH THE UPCOMING WEEKEND AND INTO EARLY
NEXT WEEK. THIS SHOULD ALLOW FOR SOMEWHAT BETTER COVERAGE OF
CONVECTION WITH A GENERAL DIURNAL PATTERN AND SLIGHTLY MORE MODERATE
TEMPERATURES. CURRENT EXTENDED FORECAST GRIDS SHOW THIS PATTERN
WELL...SO MINIMAL CHANGES WERE MADE FOR THIS UPDATE. PLEASE SEE THE
PREVIOUS LONG TERM FORECAST DISCUSSION BELOW.
20
PREV LONG TERM DISCUSSION... /ISSUED 306 AM EDT TUE JUN 16 2015/
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HOT TEMPERATURES CONTINUE INTO THE EXTENDED AS UPPER RIDGE REMAINS
IN PLACE. GFS HAS COME INTO BETTER AGREEMENT WITH THE ECMWF WITH THE
SHORT WAVE TRACKING ACROSS THE MID MISSISSIPPI VALLEY AND INTO THE
OHIO VALLEY LATE THIS WEEK INTO THE WEEKEND. THIS WILL HELP TO
WEAKEN THE UPPER RIDGE EVER SO SLIGHTLY AND BRING HIGH
TEMPERATURES DOWN A FEW DEGREES LATE THIS WEEK INTO THE WEEKEND.
REGARDLESS THOUGH...IT WILL STILL BE HOT WITH HIGHS ABOVE NORMAL.
FORECAST HEAT INDICES ARE AT OR ABOVE 105 AGAIN ACROSS PARTS OF
EAST CENTRAL GEORGIA ON THURSDAY SO WILL HAVE TO MONITOR FOR
POTENTIAL HEAT ADVISORY THAT DAY. OTHERWISE...WITH HIGH TEMPS
COOLING SLIGHTLY AFTER THAT...HEAT INDICES STAY BELOW 105.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. A WEAK FRONT
IS FORECAST TO MOVE INTO NORTH GEORGIA ON MONDAY AND THIS MAY HELP
TO PROVIDE SOMEWHAT OF A FOCUS FOR CONVECTION.
11
CLIMATE...
RECORDS FOR 06-16
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1911 62 1961 74 1924 50 1917
KATL 98 1936 66 1927 74 1943 47 1917
1934
1920
KMCN 99 1964 69 1927 75 1964 50 1917
1920
1911
KCSG 103 1936 73 1989 76 1963 53 1917
RECORDS FOR 06-17
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1936 66 1927 74 1981 53 1974
1944
1918
KATL 102 1936 64 1961 75 1944 52 1974
1925
1881
KMCN 100 1944 65 1961 75 1944 56 2012
1912
KCSG 102 1936 65 1961 77 1943 55 1917
RECORDS FOR 06-18
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1944 69 1963 76 1944 54 1974
1933 1914 1926
KATL 101 1944 67 1914 78 1881 56 1899
KMCN 101 1944 73 1955 76 1912 57 1995
1899
KCSG 104 1944 79 1961 76 1936 59 1961
&&
AVIATION...
00Z UPDATE...
VFR THROUGH THE PERIOD...FEW/SCT DIURNAL CU AND CB DISSIPATING BY 01Z.
LIGHT WEST WINDS THIS EVENING BECOMING LESS THAN 10 KTS ON WED. ISOLATED
CONVECTION EXPECTED AGAIN ON WED AFTERNOON MAY NOT AFFECT THE TAF SITES.
ONLY 20 PERCENT POPS EXPECTED.
//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.
16
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 74 97 74 98 / 20 20 20 40
ATLANTA 76 94 76 94 / 20 20 20 40
BLAIRSVILLE 67 89 67 91 / 20 30 30 40
CARTERSVILLE 71 95 72 96 / 20 20 20 40
COLUMBUS 75 96 75 96 / 20 20 20 30
GAINESVILLE 74 94 74 94 / 20 20 20 40
MACON 74 98 73 97 / 20 20 20 30
ROME 71 95 72 96 / 20 20 20 40
PEACHTREE CITY 72 95 72 94 / 20 20 20 40
VIDALIA 76 99 75 98 / 20 20 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CRISP...DODGE...DOOLY...
EMANUEL...GLASCOCK...HANCOCK...HOUSTON...JEFFERSON...JOHNSON...
JONES...LAURENS...MONTGOMERY...PEACH...PULASKI...TALIAFERRO...
TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...WASHINGTON...
WHEELER...WILCOX...WILKES...WILKINSON.
&&
SHORT TERM...41/16
LONG TERM....20
AVIATION...16Hazardous weather outlook, Jun 16, 12:10 PM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1210 PM EDT TUE JUN 16 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1210 PM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HOT TEMPERATURES CONTINUE TODAY... WEATHER HAZARDS EXPECTED... HOT TEMPERATURES AND HIGH HEAT INDICES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. DISCUSSION... HOT TEMPERATURES WILL CONTINUE TODAY ACROSS NORTH AND CENTRAL GEORGIA. HEAT INDEX VALUES WILL BE 105-109 FOR PORTIONS OF EAST CENTRAL GEORGIA WHERE A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON. PLEASE SEE THE HEAT ADVISORY /ATLNPWFFC/ FOR MORE DETAILS. REGARDLESS OF IF YOU ARE IN THE HEAT ADVISORY AREA OR NOT...IT WILL STILL BE HOT AND EVERYONE SHOULD FOLLOW HEAT SAFETY RULES. LIMIT YOUR TIME OUTDOORS. IF YOU MUST BE OUTDOORS...WEAR LOOSE FITTING...LIGHT COLORED CLOTHING AND BE SURE TO STAY HYDRATED. REMEMBER TO KEEP YOUR PETS SAFE TOO BY PROVIDING PLENTY OF CLEAN... COOL WATER AND A PLACE FOR THEM TO GET OUT OF THE SUN. ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS FAR NORTH GEORGIA AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS. OTHERWISE...THE PRIMARY HAZARDS INCLUDE LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE HOT TEMPERATURES WILL CONTINUE THROUGH THE WEEK...ALTHOUGH IT WILL BE A FEW DEGREES COOLER FOR THE END OF THE WEEK AND THIS WEEKEND. HEAT INDICES WILL ONCE AGAIN BE AROUND 105 ACROSS PARTS OF EAST CENTRAL GEORGIA WEDNESDAY AND THURSDAY AND THIS WILL NEED TO BE MONITORED FOR MORE POSSIBLE HEAT ADVISORIES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE CHANCES INCREASE LATER IN THE WEEK AS THE UPPER RIDGE WEAKENS SLIGHTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 16, 6:36 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT TUE JUN 16 2015
GAZ085-097-162300-
JOHNSON GA-LAURENS GA-
636 PM EDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN JOHNSON AND
LAURENS COUNTIES UNTIL 700 PM EDT...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WRIGHTSVILLE...MOVING NORTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS JOHNSON AND LAURENS COUNTIES THROUGH 700 PM EDT.
ADDITIONALLY...HEAVY DOWNPOURS ARE POSSIBLE AND PONDING OF WATER ON
ROADWAYS CAN BE EXPECTED.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRIGHTSVILLE...LOVETT...TUCKERS CROSSROAD...SPANN...DONOVAN...BREWTON
AND NEW HOME.
LAT...LON 3256 8268 3259 8289 3278 8289 3281 8281
3280 8278 3279 8277 3277 8277 3278 8274
3279 8270 3277 8258
TIME...MOT...LOC 2235Z 190DEG 6KT 3265 8277Special weather statement, Jun 16, 7:00 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT TUE JUN 16 2015
GAZ085-097-162330-
JOHNSON GA-LAURENS GA-
700 PM EDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN JOHNSON
AND LAURENS COUNTIES UNTIL 730 PM EDT...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WRIGHTSVILLE...MOVING NORTHEAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JOHNSON AND LAURENS COUNTIES...INCLUDING
AREAS AROUND WRIGHTSVILLE...LOVETT...BREWTON... SPANN... NEW HOME
AND DONOVAN. IN ADDITION TO THE LIGHTNING...WIND GUSTS OF 40 MPH ARE
ALSO POSSIBLE.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LAT...LON 3254 8272 3263 8290 3280 8279 3279 8277
3277 8277 3280 8269 3278 8267 3280 8263
3279 8262 3282 8256 3282 8254 3276 8245
TIME...MOT...LOC 2259Z 219DEG 9KT 3269 8274Special weather statement, Jun 16, 7:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT TUE JUN 16 2015
GAZ002-003-170015-
CATOOSA GA-WALKER GA-
749 PM EDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN CATOOSA AND
WALKER COUNTIES UNTIL 815 PM EDT...
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHICKAMAUGA...OR 8 MILES NORTHWEST OF
LAFAYETTE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS CATOOSA AND WALKER COUNTIES THROUGH 815 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
RINGGOLD...FORT OGLETHORPE...CHICKAMAUGA...CHATTANOOGA VALLEY...LA
FAYETTE...CHATTANOOGA VALLEY...GRAYSVILLE...BLUE SPRING...BOYNTON...
NOBLE...COOPER HEIGHTS...BEAUMONT...INDIAN SPRINGS...ROCK SPRING...
FAIRVIEW...WOOD STATION...EAST RIDGE AND APISON.
LAT...LON 3497 8498 3497 8500 3492 8501 3491 8502
3488 8501 3486 8503 3486 8506 3483 8507
3482 8513 3480 8514 3470 8538 3471 8539
3479 8545 3483 8545 3488 8543 3499 8524
3499 8498
TIME...MOT...LOC 2349Z 237DEG 22KT 3481 8537The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:42 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Crisp, Dodge, Dooly and 22 more | 17 hr |
| Jun 16, 6:36 PM EDT | Special Weather Statement | FFC | Johnson | 24 min |
| Jun 16, 7:00 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.